Aa
Aa
A
A
A
Close
Avatar universal

No affect of alcohol or marijuana after otc sleeping pill overdose?

about a year ago, i overdosed on over the counter sleeping pills and now I can no longer feel any of the affects of alcohol, medical marijuana, or psychiatric medications. any idea what could have caused this and if there's any way i can remedy it? I've never heard of this happening and feel absolutely nothing when I consume any of these substances.
1 Responses
Avatar universal
This sounds very weird.  But not entirely weird.  The alcohol and marijuana is the part that sounds weird to me.  But the brain is a mysterious thing, we know very little about it and how it actually works.  Why I say it's not entirely weird is my own experience, which isn't at all the same as yours but might be somewhat analogous.  I suffered a horrific withdrawal when I stopped taking Paxil, and ever since I can't sleep well and no other antidepressant I've yet tried has done anything.  I also suffer from a whole lot of injuries that haven't appeared to docs to be sufficient to cause it.  Sometimes the brain I think gets the neurotransmitters overloaded and can't recover from it to work normally again.  And sometimes it just doesn't respond any longer to some drugs.  Now, the weird part is, you are reporting not feeling effects from drugs that don't target the same neurotransmitters that sleeping pills do, so I do find that odd.  I doubt as well you've tried every single psychiatric med that's out there, there are a lot of them.  But if this is what's happening, you're going to have to find a different way to deal.  Therapy, lifestyle changes, exercise, meditation, natural medicine, diet can all be played with to see if something sticks if you have the discipline to try hard enough, and I know how hard it is to try hard enough when the problem one is having is they are anxious and/or depressed and the very nature of the illness is that we don't have that optimistic energetic eager approach to challenges.  Now, it's only been a year, and it's possible this will pass eventually.  The condition I have is called PAWS, and you might look into it a bit not because that's what you have but you can see others who have had problems with this kind of thing because medication overloaded the brain circuitry and the brain just can't recover from it.  Peace.
2 Comments
Meant, that's not what you have, not that's what you have.  Oops.
Yes the brain certainly is a mysterious thing a jelly like substance you can hold your hands that works a myriad number of tasks. Therapy, lifestyle changes, exercise, meditation, natural medicine, diet  Throw  any ofthese modalities against the physiological wall of the brain and see what sticks.   Meds aren't not the only way to treat any illness.
Have an Answer?

You are reading content posted in the Mental Health Issues Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area